Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 189, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Nov 11, 2015, 2:30 PM CST for 6 counties in Iowa. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2015, 2:30 PM CST (20:30 UTC)
- Expired
- Nov 11, 2015, 3:15 PM CST
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adair County, IA, Adams County, IA, Clarke County, IA, Madison County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 2:55 PM CST | TORNADO | 4 Wnw East Peru, IA | NWS STORM SURVEY CONFIRMED A WEAK TORNADO SEVERAL MILES WEST OF EAST PERU. CORN WAS FLATTENED IN SEVERAL FIELDS AND SPORADIC TREE DAMAGE WAS NOTED ALONG THE PATH. THIS IS CONSISTENT WITH AN EF-0 TORNADO WITH WIND SPEEDS AROUND 65 MPH. |
| Nov 11, 3:00 PM CST | TSTM WND DMG | 1 Ssw Winterset, IA | HIGH SCHOOL SCOREBOARD RIPPED. LARGE TREE LIMBS DOWN. OUTBUILDINGS DAMAGED. |
| Nov 11, 3:00 PM CST | TORNADO | 6 W Winterset, IA | NWS STORM SURVEY CONFIRMED SIGNIFICANT TREE DAMAGE ALONG STATE HIGHWAY 92. THIS IS CONSISTENT WITH EF-1 DAMAGE. OTHER SPORADIC TREE DAMAGE OCCURRED BOTH SOUTHWEST AND NORTHEAST OF THE HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 11:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS53 KDMX 112030
SVRDMX
IAC001-003-039-121-175-181-112115-
/O.NEW.KDMX.SV.W.0189.151111T2030Z-151111T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
230 PM CST WED NOV 11 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
EASTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 315 PM CST
* AT 229 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF GREEN VALLEY LAKE TO 14 MILES EAST
OF CRESTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
INDIANOLA...CRESTON...WINTERSET...GREENFIELD...AVENUE OF THE SAINTS
EVENT CENTER...GREEN VALLEY LAKE...AFTON...MURRAY...ST. CHARLES...
NEW VIRGINIA...TRURO...MARTENSDALE...ORIENT...LORIMOR...
PATTERSON...ST. MARYS...EAST PERU...MACKSBURG...ARISPE AND
BEVINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 41 AND 59.
INTERSTATE 80 BETWEEN MILE MARKERS 96 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTH CENTRAL IOWA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4115 9458 4151 9426 4150 9418 4133 9350
4090 9410 4090 9412
TIME...MOT...LOC 2029Z 221DEG 46KT 4117 9435 4106 9410
HAIL...<.75IN
WIND...70MPH
$$
MF1 follow-up statement
768
WWUS53 KDMX 112052
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CST WED NOV 11 2015
IAC003-175-112102-
/O.CAN.KDMX.SV.W.0189.000000T0000Z-151111T2115Z/
UNION IA-ADAMS IA-
252 PM CST WED NOV 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR UNION AND NORTHEASTERN ADAMS
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4143 9433 4151 9426 4150 9418 4133 9350
4098 9401 4115 9399
TIME...MOT...LOC 2052Z 218DEG 44KT 4137 9415 4131 9399 4112 9388
$$
IAC001-039-121-181-112115-
/O.CON.KDMX.SV.W.0189.000000T0000Z-151111T2115Z/
MADISON IA-CLARKE IA-ADAIR IA-WARREN IA-
252 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR MADISON...NORTHWESTERN CLARKE...NORTHEASTERN ADAIR AND
SOUTHWESTERN WARREN COUNTIES...
AT 252 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF EARLHAM TO NEAR WINTERSET TO 7 MILES
NORTHWEST OF LAKESIDE CASINO...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...WINTERSET...AVENUE OF THE SAINTS EVENT CENTER...MURRAY...
ST. CHARLES...NEW VIRGINIA...TRURO...MARTENSDALE...PATTERSON...ST.
MARYS...EAST PERU...BEVINGTON...WINTERSET-MADISON COUNTY AIRPORT...
LAKE AHQUABI STATE PARK AND MURRAY ROADSIDE REST AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 42 AND 59.
INTERSTATE 80 BETWEEN MILE MARKERS 96 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4143 9433 4151 9426 4150 9418 4133 9350
4098 9401 4115 9399
TIME...MOT...LOC 2052Z 218DEG 44KT 4137 9415 4131 9399 4112 9388
HAIL...<.75IN
WIND...60MPH
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 12:16 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 11, 12:16 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1216 PM CST WED NOV 11 2015 .SHORT TERM /TODAY/... ISSUED AT 352 AM CST WED NOV 11 2015 TODAY WILL FEATURE DYNAMIC AND CHANGEABLE WEATHER WITH SEVERAL POTENTIAL HAZARDS. A LARGE AND POWERFUL STORM SYSTEM CURRENTLY TAKING SHAPE OVER THE COLORADO ROCKIES AND SOUTHWESTERN HIGH PLAINS WILL EJECT EAST NORTHEASTWARD DURING THE DAY...DEEPENING RAPIDLY BY THIS AFTERNOON WITH THE SURFACE LOW PRESSURE CENTER MOVING OVER IOWA BY SUNSET. AHEAD OF THE SYSTEM...EARLY THIS MORNING...WE ARE ALREADY SEEING RAPID PROLIFERATION OF LOW/MID CLOUDS ACROSS THE REGION AND AN INVERTED TROUGH EXTENDING UP ACROSS WESTERN AND NORTHWESTERN IOWA. SOME AREAS ALONG THIS TROUGH FROM EASTERN NEBRASKA INTO WESTERN IOWA ARE REPORTING LIGHT FOG...BUT ITS DEVELOPMENT IS BEING HAMPERED BY THE INCREASING CLOUD COVER. SOME HIGH RESOLUTION MODELS ARE DEPICTING A BREAKOUT OF DENSE FOG WITHIN THE TROUGH AXIS...MAINLY AFFECTING OUR WESTERN COUNTIES...LATER THIS MORNING TOWARD SUNRISE. HOWEVER...THIS THREAT SEEMS MITIGATED BY THE EXTENSIVE CLOUD COVER ANTICIPATED...AND NO ADVISORY IS BEING ISSUED. WILL MAINTAIN A CLOSE WATCH ON OBSERVATIONAL TRENDS IN CASE ONE BECOMES WARRANTED IN THE NEXT SEVERAL HOURS. LATER THIS MORNING...LIGHT RAIN/SHOWERS WILL PROBABLY DEVELOP ACROSS THE FORECAST AREA WITHIN THE BROAD AREA OF WARM AIR/MOISTURE ADVECTION AND INCREASING UPPER FORCING ON THE FORWARD FLANK OF THE LOW. HOWEVER...COVERAGE OF RAIN REMAINS UNCERTAIN AND WHILE THE SYNOPTIC MODELS ARE HANGING ONTO FAIRLY WIDESPREAD QPF...THE HIGH RESOLUTION SHORT RANGE SOLUTIONS ARE MORE PESSIMISTIC AND DEPICTING MORE LIKE DRIZZLE OR ISOLATED LIGHT SHOWERS. HAVE TRENDED POPS DOWN SOMEWHAT IN THE MORNING BUT KEPT THEM LARGELY IN THE CHANCE TO LIKELY RANGE...WITH OVERCAST SKIES PREVAILING PAST MIDDAY. IN ANY EVENT NO REAL IMPACT IS FORESEEN FROM ANY PRECIP THROUGH THE MORNING HOURS EVEN THOUGH A FEW THUNDERSTORMS MAY BECOME POSSIBLE IN THE WEST TOWARD NOON. IN TERMS OF HAZARDOUS WEATHER...THE PRIMARY FOCUS IS ON THE SEVERE WEATHER POTENTIAL THIS AFTERNOON. IT APPEARS LIKELY THAT A DRYLINE/PREFRONTAL TROUGH ROCKETING EASTWARD AHEAD OF THE LOW/COLD FRONT WILL SWEEP ACROSS OUR SOUTHERN AREAS SOMETIME IN THE AFTERNOON. AS IT DOES SO...WE SHOULD SEE RAPID CLEARING ALLOWING FOR SOME MODEST DESTABILIZATION. WITHIN AN ENVIRONMENT OF VERY STRONG FORCING AND WIND SHEAR/FLOW FIELDS THIS MAY BE SUFFICIENT FOR DISCRETE THUNDERSTORM DEVELOPMENT. HOWEVER...THERE IS UNCERTAINTY REGARDING WHAT TIME CLEARING WILL OCCUR IN SOUTHWEST IOWA AND WHERE ANY SUCH STORMS WILL INITIATE. HRRR/RAP/NMM/ARW RUNS CONSISTENTLY BRING A SHARP CLEARING EDGE INTO OUR SOUTHWESTERN COUNTIES AROUND 20 OR 21Z WITH CONVECTION DEVELOPING RIGHT ALONG THAT EDGE. THIS IS CONSISTENT WITH CONCEPTUAL MODELS AND SEEMS TO BE THE ONLY WAY THAT SUCH DISCRETE CELLS COULD TAP INTO THE STRONGEST LOW LEVEL SHEAR...AS BEHIND THE DRYLINE SURFACE WINDS WILL GO SOUTH SOUTHWEST AND SHEAR WILL BECOME MORE UNIDIRECTIONAL. AT THE SAME TIME...IF THE STORMS REALLY ARE TIED RIGHT ONTO THE BACK EDGE OF THE LARGE LOW CLOUD SHIELD...THEN THERE MAY NOT BE TIME TO DESTABILIZE AHEAD OF THEM AND THEY COULD BE ELEVATED. HRRR SURFACE CAPE FIELDS SEEM TO INDICATE THIS WILL BE THE CASE. ALL IN ALL...INGREDIENTS ARE PRESENT FOR SOME TORNADO POTENTIAL MAINLY IN SOUTHWESTERN AND SOUTHERN IOWA...HOWEVER IT WILL BE A VERY NARROW WINDOW OF OPPORTUNITY IN TIME AND SPACE AND THINGS WILL HAVE TO COME TOGETHER JUST RIGHT. WE WILL BE CLOSELY MONITORING THIS POTENTIAL THROUGH THE DAY FOR POSSIBLE WATCH/WARNING ISSUANCE DURING THE AFTERNOON. FINALLY...AS AFTERNOON STORMS MOVE RAPIDLY EASTWARD AND THE LOW PRESSURE CENTER TRACKS INTO IOWA TOWARD SUNSET...VERY STRONG WINDS ON THE BACKSIDE OF THE SYSTEM WILL APPROACH OUR WESTERN COUNTIES AROUND OR SHORTLY AFTER 00Z. THIS IS DISCUSSED IN DETAIL IN THE LONG TERM SECTION BELOW...AND WIND ADVISORIES/WARNINGS ARE IN EFFECT. .LONG TERM /TONIGHT THROUGH TUESDAY/... ISSUED AT 352 AM CST WED NOV 11 2015 THE THUNDERSTORMS ACTIVITY WILL BE RACING QUICKLY EAST OF THE FORECAST AREA TOWARD 00Z. THE PRIMARY FORECAST CONCERN OVERNIGHT REMAINS HIGH WIND POTENTIAL ON AS THE LOW PRESSURE SYSTEM DEPARTS AND THE PRESSURE GRADIENT QUICKLY INCREASES AS STRONG PRESSURE RISES LIFT INTO CENTRAL IOWA. THE PRESSURE GRADIENT OF 70-80 UBARS/KM STILL EXPECTED ALONG WITH PRESSURE RISES OF 12-15 MB/6 HRS. A STRATIFORM PRECIPITATION SHIELD WILL BE NEARLY COINCIDENT TO THE REGION WITH MAX EXPECTED WINDS. WHILE STRONG COLD ADVECTION WILL HELP MIX THE LOW LEVELS TO NEAR 900 MB WITH 50+ KTS OF WIND IN THE MIXED LAYER...IT IS POSSIBLE THAT VERTICAL ASCENT BETWEEN 925-700 MB MAY LIMIT PEAK WINDS A BIT. THAT SAID...PLENTY OF INGREDIENTS FAVORABLE FOR A HIGH WIND EVENT OVERNIGHT AND HAVE EXPANDED THE HIGH WIND WARNING DOWN TO THE I-80 CORRIDOR FROM THE DSM METRO AND WEST AND SUSPECT THE POSSIBILITY IT WILL NEED TO BE EXPANDED FURTHER. SOME OF THE HIGH RES GUIDANCE SOLUTIONS ARE SUGGESTING WIND GUSTS TO NEAR 65 MPH BY MID TO LATE EVENING WITH SUSTAINED WINDS OF 35 TO 40 MPH. STILL POTENTIAL FOR THE PRECIPITATION TO MIX WITH OR CHANGE OVER TO ALL SNOW LATE TONIGHT OVER NORTHERN IOWA. LITTLE TO NO ACCUMULATIONS ARE EXPECTED. THE WINDY CONDITIONS WILL CONTINUE ON THURSDAY AS DEEPER MIXING OCCURS AND ANOTHER STRONG UPPER LEVEL SHORT WAVE APPROACHES FROM THE NORTHEAST. THE SUBSIDENCE REGION OF THIS SHORT WAVE WILL ARRIVE OVER CENTRAL IOWA BY MID TO LATE AFTERNOON. AT THIS TIME...IT APPEARS THAT HIGH WIND CONDITIONS WILL NOT BE MET ON THURSDAY THOUGH IT MAY BE CLOSE IN SOME AREAS. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 50 MPH ARE LIKELY THURSDAY. VERY DRY DEWPOINTS ARRIVE THURSDAY NIGHT INTO FRIDAY WITH A SFC RIDGE PASSING ACROSS IOWA FRIDAY NIGHT. FRIDAY NIGHT WILL BE THE BEST CHANCE FOR DES MOINES TO REACH FREEZING FOR THE FIRST TIME THIS FALL PENDING THE TIMING OF RETURN FLOW DEVELOPING LATE THAT NIGHT. WARM ADVECTION WILL BRING HIGHS BACK INTO THE 50S TO LOWER 60S FOR THE WEEKEND ALONG WITH DRY CONDITIONS. PRECIPITATION CHANCES RETURN EARLY NEXT WEEK AS A WESTERN TROUGH BRINGS SOUTHWEST FLOW BACK TO THE MIDWEST. && .AVIATION...11/18Z ISSUED AT 1216 PM CST WED NOV 11 2015 MAIN CONCERNS WILL BE CONVECTION AND WIND THROUGH THE PERIOD. STRONGER STORMS BREAKING OUT OVER SOUTHEAST NEBRASKA AND MORE OVER NORTHEAST KS ATTM. WILL BE SEEING THE STORMS FLARE RAPIDLY NORTHEAST OVER THE NEXT SEVERAL HOURS...REACHING KDSM BETWEEN 20-21Z AT LATEST AND NEARING KOTM BY 23-00Z. WINDS STILL EXPECTED TO REACH HIGH WIND CRITERIA OVER MUCH OF THE AREA...ESPECIALLY NORTHWEST WITH GUSTS NEARING 45 TO NEAR 50 KTS ELSEWHERE. WINDS SETTLE SLIGHTLY AFT 12Z THURSDAY...BUT STILL REMAIN STRONG WITH GUSTS NEAR 45KTS. OTHERWISE...CIGS GRADUALLY LOWER TO IFR AFT 03Z AS COLD AIR ARRIVES...THEN RISE TO VFR BETWEEN 13-15Z THURSDAY. WILL CONTINUE TO MONITOR FOR ANY TEMPO THUNDER WIND GUSTS AS STORMS NEAR BOTH KDSM AND KOTM TODAY./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC- STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON- BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET- FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH- MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER- WINNEBAGO-WORTH-WRIGHT. WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR- GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK- RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE. && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...REV
Hazardous weather outlook, Nov 11, 11:43 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CST WED NOV 11 2015 IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-121745- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1143 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7 PM SOUTH OF HIGHWAY 20. IAZ004>007-015>017-023>026-033>035-044-121745- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD- 1143 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. QUARTER SIZED HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH AMOUNTS EXCEEDING 2 INCHES MAINLY NORTH OF HIGHWAY 20. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. IAZ036-037-045>048-057>060-070>073-121745- HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN- 1143 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7 PM. REV
In the hours before
Special weather statement, Nov 11, 2:13 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CST WED NOV 11 2015
IAZ025-035>037-046>049-057>061-070>075-081>085-093>095-112145-
JASPER IA-LUCAS IA-POLK IA-ADAIR IA-ADAMS IA-CLARKE IA-AUDUBON IA-
WRIGHT IA-DECATUR IA-BOONE IA-DALLAS IA-GUTHRIE IA-MAHASKA IA-
WEBSTER IA-MADISON IA-UNION IA-STORY IA-MARSHALL IA-WAYNE IA-
MARION IA-HARDIN IA-RINGGOLD IA-MONROE IA-HAMILTON IA-GREENE IA-
CASS IA-WARREN IA-
213 PM CST WED NOV 11 2015
...STRONG TO SEVERE THUNDERSTORMS APPROACHING DES MOINES METRO
AREA...WITH STRONG WINDS BEHIND THE STORMS...
AT 213 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
ATLANTIC TO 3 MILES WEST OF MOUNT AYR...AND MOVING NORTHEAST AT 60
MPH.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...NEWTON...INDIANOLA...ALTOONA...WAUKEE...BOONE...
PELLA...NORWALK...PLEASANT HILL...GRIMES...WEBSTER CITY...CRESTON...
PERRY AND KNOXVILLE.
THESE STORMS ARE MOVING RAPIDLY AND WILL BE CAPABLE OF PRODUCING
SEVERE WEATHER...INCLUDING TORNADOES...QUICKLY. THE STORMS ARE
EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR...INCLUDING THE DES
MOINES METRO AREA BY BETWEEN 3 AND 4 PM...WHICH WILL BE NEAR THE
TIME OF THE AFTERNOON COMMUTE.
AFTER THE STORMS MOVE THROUGH...STRONG NON-THUNDERSTORM WINDS WILL
PERSIST INTO THIS EVENING. THE WINDS WILL BE SUSTAINED AT 30 TO 40
MPH...WITH GUSTS AS HIGH AS 50 TO 60 MPH. THESE WINDS MAY BLOW
AROUND UNSECURED OUTDOOR OBJECTS...AND WILL POSE A HAZARD TO
TRAVELERS ESPECIALLY IN HIGH-PROFILE VEHICLES.
BE PREPARED FOR POTENTIALLY RAPIDLY DETERIORATING WEATHER
CONDITIONS...AND BE PREPARED TO SEEK SHELTER QUICKLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
IOWA.
LAT...LON 4082 9447 4090 9447 4091 9454 4152 9497
4264 9365 4144 9280 4092 9315 4057 9403
4057 9430
TIME...MOT...LOC 2013Z 223DEG 51KT 4151 9487 4073 9430
ZOGGLocal storm report, Nov 11, 2:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO CORNING 40.99N 94.75W
11/11/2015 ADAMS IA EMERGENCY MNGR
DAMAGE TO SEVERAL BUILDINGS IN THE
INDUSTRIAL PARK WEST SIDE OF TOWN. TREES
DOWN. OXYGEN TANKS DAMAGED AND LEAKING.
ROOFS DAMAGED. TORNADO SPOTTED BY BUILDING
EMPLOYEES. TIME ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 11, 2:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD 5 ENE CARBON 41.07N 94.74W
11/11/2015 ADAMS IA PUBLIC
FUNNEL WENT DOWN AND CAME BACK UP.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 11, 2:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
226 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 2 ENE BENTON 40.71N 94.32W
11/11/2015 RINGGOLD IA PUBLIC
ESTIMATED 60 TO 70 MPH WINDS ON IA HWY 2
WEST OF MOUNT AYR. ALSO DEBRIS ON IA HWY 2.
&&
JAZLocal storm report, Nov 11, 2:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 N BRIDGEWATER 41.26N 94.67W
11/11/2015 ADAIR IA STORM CHASER
BARN LOST ITS ROOF 1 MI NORTH OF BRIDGEWATER
ALONG IA HWY 92.
&&
JAZLocal storm report, Nov 11, 2:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
230 PM CST WED NOV 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 1 S DELPHOS 40.65N 94.34W
11/11/2015 RINGGOLD IA EMERGENCY MNGR
DEBRIS AND POWER LINES DOWN NEAR FARM. FROM
RINGGOLD COUNTY EMERGENCY MANAGER.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:07 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Sac | 23 min |
| Nov 11, 1:48 PM CST | Severe Thunderstorm Warning | DMX | Cass | 30 min |
| Nov 11, 1:51 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| Nov 11, 2:01 PM CST | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 44 min |
| Nov 11, 2:10 PM CST | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 35 min |
| Nov 11, 2:12 PM CST | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 48 min |
| Nov 11, 2:13 PM CST | Special Weather Statement | DMX | Adair, Boone, Clarke, Dallas, Decatur, Guthrie and 10 more | 92 min |
| Nov 11, 2:23 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 37 min |
| Nov 11, 2:28 PM CST | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 47 min |
| Nov 11, 2:31 PM CST | Tornado Warning | DMX | Carroll | 29 min |
| Nov 11, 2:39 PM CST | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 36 min |
| Nov 11, 2:39 PM CST | Tornado Warning | DMX | Clarke, Decatur, Ringgold | 21 min |
| Nov 11, 2:44 PM CST | Tornado Warning | DMX | Wayne | 46 min |
| Nov 11, 2:46 PM CST | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Madison | 44 min |
| Nov 11, 2:54 PM CST | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 51 min |
| Nov 11, 2:55 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Warren, Wayne | 50 min |
| Nov 11, 2:59 PM CST | Tornado Warning | DMX | Dallas, Madison | 16 min |
| Nov 11, 3:00 PM CST | Tornado Warning | DMX | Greene, Guthrie | 30 min |
| Nov 11, 3:04 PM CST | Tornado Warning | DMX | Madison, Warren | 26 min |
| Nov 11, 3:07 PM CST | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story, Warren | 53 min |
| Nov 11, 3:09 PM CST | Tornado Warning | DMX | Boone, Dallas | 25 min |
| Nov 11, 3:18 PM CST | Tornado Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 27 min |
| Nov 11, 3:27 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marion | 48 min |
| Nov 11, 3:27 PM CST | Tornado Warning | DMX | Appanoose, Monroe, Wapello | 33 min |
| Nov 11, 3:31 PM CST | Severe Thunderstorm Warning | DMX | Appanoose | 34 min |
| Nov 11, 3:44 PM CST | Tornado Warning | DMX | Jasper | 31 min |
| Nov 11, 3:47 PM CST | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 43 min |
| Nov 11, 3:52 PM CST | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Jasper, Marshall, Polk, Story and 1 more | 53 min |
| Nov 11, 3:52 PM CST | Severe Thunderstorm Warning | DMX | Davis, Wapello | 38 min |
| Nov 11, 3:56 PM CST | Tornado Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 41 min |
| Nov 11, 4:03 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Poweshiek, Tama | 57 min |
| Nov 11, 4:10 PM CST | Special Weather Statement | DMX | Black Hawk, Bremer, Butler, Grundy, Hamilton, Hardin and 6 more | 65 min |
| Nov 11, 4:10 PM CST | Tornado Warning | DMX | Mahaska | 20 min |
| Nov 11, 4:12 PM CST | Tornado Warning | DMX | Marshall, Tama | 18 min |
| Nov 11, 4:23 PM CST | Tornado Warning | DMX | Mahaska, Poweshiek | 37 min |
| Nov 11, 4:30 PM CST | Tornado Warning | DMX | Grundy, Marshall, Tama | 30 min |
| Nov 11, 4:39 PM CST | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 51 min |
| Nov 11, 5:02 PM CST | Tornado Warning | DMX | Black Hawk | 23 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.